Alert archive / Montana / Special Weather Statements in 2012
Special Weather Statement, NWS Missoula, MT
NWS Missoula, MT issued this special weather statement at Jul 27, 2012, 8:27 PM MDT for Lake County, Montana. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 27, 2012, 8:27 PM MDT (02:27 UTC)
- Expired
- Jul 27, 2012, 9:30 PM MDT
- In force
- 63 min
- Issued by
- NWS Missoula, MT
County Lake County, MT
The nearest sounding before it
Great_falls, MT (KTFX), launched 00:00Z, 2.5 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 7 J/kg
- Mixed-layer CIN
- -155 J/kg
- Mixed-layer LCL
- 3274 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
080
WWUS85 KMSO 280227
SPSMSO
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MISSOULA MT
827 PM MDT FRI JUL 27 2012
MTZ002>004-043-280330-
FLATHEAD/MISSION VALLEYS-LOWER CLARK FORK REGION-POTOMAC/SEELEY LAKE
REGION-WEST GLACIER REGION-
827 PM MDT FRI JUL 27 2012
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN FLATHEAD...
SOUTHEASTERN SANDERS...SOUTHERN LAKE...NORTHERN MISSOULA AND
NORTHWESTERN POWELL COUNTIES UNTIL 930 PM MDT...
AT 818 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 11 MILES EAST OF RONAN...OR 19 MILES SOUTHEAST OF
POLSON...MOVING EAST AT 35 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
THESE STORMS HAVE A HISTORY OF PRODUCING LARGE HAIL.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...CONDON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF THREATENING WEATHER APPROACHES YOUR AREA...GO INDOORS AND STAY
AWAY FROM WINDOWS. IF YOU ARE CAUGHT OUTSIDE...MOVE TO A WELL
PROTECTED AREA.
&&
LAT...LON 4787 11305 4775 11306 4773 11315 4766 11312
4750 11311 4748 11305 4723 11305 4722 11400
4723 11432 4753 11436 4790 11314 4789 11305
4796 11295 4796 11291
TIME...MOT...LOC 0227Z 259DEG 30KT 4754 11374
$$
KITSMILLERWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this special weather statement went out at Jul 27, 2:44 PM MDT, 5 hours 43 minutes earlier.
Area forecast discussion, Jul 27, 2:44 PM MDT, 5 hours 43 minutes before
Area Forecast Discussion
National Weather Service Missoula MT
244 PM MDT Fri Jul 27 2012
.DISCUSSION...Waves of energy and moisture will continue to stream
through north central Idaho and western Montana tonight through
Sunday. However the amount of moisture looks to decrease as the
weekend progresses. For tonight two distinct waves to talk about.
A wave over central Idaho is currently setting off scattered
thunderstorms over Lemhi county with isolated storms over the
Clearwater mountains and southwest Montana. This coverage will increase
over the next few hours and spread into west central Montana. Main
impacts from storms this evening will be brief heavy rain under
cores of storms and frequent lightning and gusty winds outside
storm cores. There could be some small hail as well, but not
expecting to be larger than half an inch. Another wave is
currently moving into northwest Washington and is expected to pass
along the Idaho/Montana/Canadian border after midnight. Some
isolated thunderstorms are possible as a result.
Saturday through Sunday waves will continue to move through the
flow but moisture will decrease each day. The main area to watch
will continue to be from Lemhi county through southwest Montana
with winds being the main impact through the weekend. Temperatures
will remain slightly above average and overnight lows very near
seasonal.
Next week will be warm again as the upper level ridge continues to
dominate the weather. Temperatures will be in the upper 80s to mid
90s. Sunday night and Monday a weak system will move through the
area and cause breezy conditions and isolated thunderstorms. The
potential for thunderstorms the rest of the week remains
uncertain, recent model runs indicate the southwest monsoon
moisture will stay south of Montana and Central Idaho. However,
model run to model run consistency has been very poor with regard
to how far north the moisture makes it.
Late next week confidence is growing for a significant weather
system. Timing varies between late Thursday night and early
Saturday in models, but all models are showing some variation of
the system. While thunderstorms are possible with this system, it
currently looks relatively dry with the main impacts being strong
winds and low relative humidity ahead of a cold front which will
cause critical conditions for wildfires.
&&
.AVIATION...A moist air mass and clear skies this morning have
combined to cause thunderstorms and showers this afternoon. Storms
this afternoon will mainly stay anchored over higher terrain or
quickly weaken as they move off the terrain. This evening some
storms will move off the mountains and may directly impact
terminals. Terminals most likely impacted include KSMN, KBTM, and
KMSO. A lot of lightning is expected with these storms.
&&
.MSO WATCHES/WARNINGS/ADVISORIES...
MT...None.
ID...RED FLAG WARNING until 11 PM PDT this evening Lower Hells
Canyon/Salmon River Region...Southern Clearwater Mountains.
RED FLAG WARNING until 10 PM MDT this evening Eastern Lemhi
County.
&&
Mead/LeachIn the hours before
Special weather statement, Jul 27, 3:12 PM MDT, 5 hours 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MISSOULA MT 312 PM MDT FRI JUL 27 2012 MTZ004-005-043-272200- LOWER CLARK FORK REGION-MISSOULA/BITTERROOT VALLEYS-POTOMAC/SEELEY LAKE REGION- 312 PM MDT FRI JUL 27 2012 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MISSOULA COUNTY UNTIL 400 PM MDT... AT 306 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES NORTHWEST OF MISSOULA...MOVING NORTHEAST AT 20 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...MISSOULA...EAST MISSOULA AND WEST RIVERSIDE BURN AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF THREATENING WEATHER APPROACHES YOUR AREA...GO INDOORS AND STAY AWAY FROM WINDOWS. IF YOU ARE CAUGHT OUTSIDE...MOVE TO A WELL PROTECTED AREA. && LAT...LON 4720 11366 4698 11350 4681 11412 4698 11424 TIME...MOT...LOC 2112Z 244DEG 19KT 4693 11406 KITSMILLER
Local storm report, Jul 27, 3:34 PM MDT, 4 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MISSOULA MT
334 PM MDT FRI JUL 27 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM HAIL 1 W MISSOULA 46.87N 114.01W
07/27/2012 M1.00 INCH MISSOULA MT NWS EMPLOYEE
0320 PM HAIL 1 W MISSOULA 46.87N 114.01W
07/27/2012 M1.00 INCH MISSOULA MT NWS EMPLOYEE
0325 PM HAIL W MISSOULA 46.87N 113.99W
07/27/2012 M1.00 INCH MISSOULA MT NWS EMPLOYEE
&&
KOLATALocal storm report, Jul 27, 6:03 PM MDT, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MISSOULA MT
603 PM MDT FRI JUL 27 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM HEAVY RAIN 3 NNE MISSOULA 46.91N 113.96W
07/27/2012 M0.45 INCH MISSOULA MT TRAINED SPOTTER
ALL RAIN FELL IN ABOUT 10 MINUTES. HAIL 1/4-1/2 INCH
ALSO.
&&
KOLATASpecial weather statement, Jul 27, 8:27 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MISSOULA MT
827 PM MDT FRI JUL 27 2012
MTZ002>004-043-280330-
FLATHEAD/MISSION VALLEYS-LOWER CLARK FORK REGION-POTOMAC/SEELEY LAKE
REGION-WEST GLACIER REGION-
827 PM MDT FRI JUL 27 2012
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN FLATHEAD...
SOUTHEASTERN SANDERS...SOUTHERN LAKE...NORTHERN MISSOULA AND
NORTHWESTERN POWELL COUNTIES UNTIL 930 PM MDT...
AT 818 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 11 MILES EAST OF RONAN...OR 19 MILES SOUTHEAST OF
POLSON...MOVING EAST AT 35 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
THESE STORMS HAVE A HISTORY OF PRODUCING LARGE HAIL.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...CONDON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF THREATENING WEATHER APPROACHES YOUR AREA...GO INDOORS AND STAY
AWAY FROM WINDOWS. IF YOU ARE CAUGHT OUTSIDE...MOVE TO A WELL
PROTECTED AREA.
&&
LAT...LON 4787 11305 4775 11306 4773 11315 4766 11312
4750 11311 4748 11305 4723 11305 4722 11400
4723 11432 4753 11436 4790 11314 4789 11305
4796 11295 4796 11291
TIME...MOT...LOC 0227Z 259DEG 30KT 4754 11374
KITSMILLERThe office that day
Everything else NWS Missoula, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 9:24 PM MDT | Special Weather Statement | MSO | Missoula | 66 min |
| Jul 27, 9:57 PM MDT | Special Weather Statement | MSO | Flathead | 63 min |
| Jul 27, 10:05 PM MDT | Special Weather Statement | MSO | Flathead | 70 min |
| Jul 27, 10:27 PM MDT | Severe Thunderstorm Warning | MSO | Flathead | 38 min |
| Jul 27, 10:47 PM MDT | Special Weather Statement | MSO | Flathead | 58 min |
| Jul 27, 11:11 PM MDT | Severe Thunderstorm Warning | MSO | Flathead, Lake | 38 min |
| Jul 28, 12:44 AM MDT | Special Weather Statement | MSO | Flathead | 61 min |
Nearby
Special Weather Statements in Montana, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.